1. Hi there Guest :)

    To use the full features of our Support Community, including searching, chatting and asking questions, please sign up for a free account on the right or log in.

Can Ibuprofin cause outbreaks?

Discussion in 'About My Outbreaks' started by Secretariat, Dec 5, 2013.

  1. Secretariat

    Secretariat Member

    I noticed a few days after taking ibuprofin I would have an out break...anyone else?
  2. GntiNh

    GntiNh Staff Member

    • Super Moderator
    It's an anti inflammatory so in theory it shouldn't but perhaps whatever you are taking it for is putting your body under stress and that's why the breakouts occur.
    Secretariat and Acesheart like this.
  3. Acesheart

    Acesheart HC Support Provider

    I totally agree with G, it is used as an noninflammatory drug and is given in the states (where I live) more than the old widely used Tylenol.
  4. Secretariat

    Secretariat Member

    Yes, thanks for that answer.. it makes sense.

    I have pbs (painful bladder syndrome), sacroilliac joint pain, somatic pain, depression and anxiety. I actually get confused as to which pain i am having....). Which could all attribute to ob's.


    Maybe I should take ibuprofin everyday to keep the inflammation permanently down and possibly avoid obs.
    ??
  5. Acesheart

    Acesheart HC Support Provider

    The joint pain and the sacroiliac pain I am familiar with , the ibuprofen should help those. The depression and anxiety will not be affected by the ibuprofen as far as I know. :)
  6. Secretariat

    Secretariat Member

    Aces, did you ever have bladder spasms before, during, after or at all because of h?
  7. Acesheart

    Acesheart HC Support Provider

    I had bladder surgery when the doctors cut open my bladder during hysterectomy. They did laparoscopy and had no idea my bladder had adhered itself to the abdominal wall. When he cut my bladder was there, after that I had troubles. Two surgeries took then almost four hours to fix this. Now I have no issues, but 10 yrs ago it was horrible. :(
  8. verdigris

    verdigris Member

    i'm going to go out on a limb here and say that it may be possible for ibuprofen to cause an outbreak. while it is a non steroidal anti-inflammatory..... there are other things that it affects. just because it reduces inflammation doesn't mean it can't trigger a virus to appear by weakening the immune system. this is an article about the flu shot and NSAIDS but it's relevant i think - http://www.prohealth.com/library/showArticle.cfm?libid=14985&B1=EG111109
    Secretariat likes this.
  9. Secretariat

    Secretariat Member

    Thanks...interesting article...says they need more studies done on this..

    I wonder if there is any pain reliever that doesn't weaken the immune system? What's a person to do if they need pain relief...just get rid of one pain and expect the ob? (if u can't take antivirals)
  10. verdigris

    verdigris Member

    i think all over the counter pain relievers are NSAIDS and would have generally the same effect on the immune system. it's not a BIG effect so most people never notice anything. however, if you notice a correlation between taking a pain reliever and then getting an ob then i'd think it's very reasonable to think ibuprofen is a culprit. white willow bark is a natural pain reliever but it's never been very effective for me. works great for some people though.
    Secretariat likes this.
Similar Threads: Ibuprofin cause
Forum Title Date
Dating and Telling a Partner A little down because you're alone for Valentine's? Feb 13, 2014
Everything Else Herpes! Applying for travel visa to Belgium. Will Herpes cause my medical portion to be denied? Jan 24, 2014
Herpes Cure Research New insight into the causes of reactivation Dec 27, 2013
Dating and Telling a Partner if you have an outbreak, can it cause someone with herpes too to have an outbreak as well? Dec 13, 2013
Technical Discussion HSV-1 causes muscle dysfunction Dec 12, 2013